What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 23, 6:42 PM EST, 48 minutes earlier.
Area forecast discussion, Jul 23, 6:42 PM EST, 48 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
742 PM EDT Tue Jul 23 2024
...New AVIATION...
.SYNOPSIS...
Issued at 229 PM EDT Tue Jul 23 2024
Afternoon surface analysis depicts the axis of Atlantic high
pressure (1027 millibars) centered to the east of Bermuda that
was extending its axis across northeast FL. Meanwhile, a wavy
frontal boundary remains stationary across the Mid-Atlantic
states, the Tennessee Valley, the Ozarks and eastern Texas.
Aloft...deep-layered ridging was building westward towards the
southeastern seaboard, while broad troughing was digging southward
from the western Great Lakes and Upper Midwest towards the
southern Plains states. Latest GOES-East derived Total
Precipitable Water imagery indicates that a patch of drier air
(likely a decaying Saharan Air Layer, or SAL) extends across
locations south of the Interstate 10 corridor, where PWAT values
were around 1.7 - 1.8 inches, while a seasonably moist air mass
remains in place for locations north of I-10, where values were
generally around 2 inches. Scattered convection was developing
along a slow moving Gulf coast sea breeze for locations along the
FL Big Bend and Nature coasts, with only isolated activity
developing along the Atlantic sea breeze boundary along the I-95
corridor in southeast GA. Temperatures at 18Z ranged from the
upper 80s to the mid 90s, with dewpoints mostly in the mid 70s,
creating heat index values in the 100-105 range at most locations.
&&
.NEAR TERM...
Issued at 229 PM EDT Tue Jul 23 2024
The decaying SAL layer that has been limiting convective
development thus far today will lift northward later this
afternoon towards the I-10 corridor before dissipating this
evening. Increasing PWAT values and a prevailing southeasterly
wind regime for locations south of I-10 will tend to focus
convection for locations along and west of the U.S.-301 corridor
during the late afternoon hours, with isolated convection
otherwise developing along the inland moving Gulf and Atlantic
sea breeze boundaries. Mesoscale boundaries colliding over north
central and inland portions of northeast FL late towards sunset
will result in pulsing storms, with the decaying SAL layer
possibly providing a boost to downdraft potential for storms that
will be moving west-northwestward and crossing the U.S.-301
corridor, mainly for inland locations south of I-10. This activity
will progress into the Suwannee Valley and possibly the
Okefenokee Swamp early this evening, where scattered to numerous
storms are expected. Stronger storms in these inland locations
will be capable of producing downburst winds of 40-50 mph,
frequent lightning strikes, and locally heavy downpours.
Convection may linger around the I-75 corridor in the Suwannee
Valley and across inland portions of southeast GA through the
mid-evening hours before dissipating before midnight. Gradually
deepening southeasterly low level flow overnight could bring a few
coastal showers into play during the predawn hours, but coverage
should be isolated at best. Otherwise, debris cloudiness leftover
from inland evening convection will thin out overnight from east
to west, with lows ranging from the mid 70s inland to the upper
70s/around 80 at coastal locations, where a light southerly breeze
will prevail overnight.
&&
.SHORT TERM...
(Wednesday through Thursday night)
Issued at 229 PM EDT Tue Jul 23 2024
Stacked ridging starts to get a bit more squeezed Wednesday and
into Thursday. A frontal boundary to the northwest makes some
progress southeastward into central GA through Wednesday before
stalling out, while an upper low east of the Bahamas slowly
pivots further northwestward towards the FL peninsula. What
this means for us is essentially a slightly stronger daily
southeasterly sea breeze, with again the main focus areas being
further inland, meeting up with the Gulf sea breeze between
about HWY 301 and I-75 where the best chance for stronger storms
will be. Temps aloft warm just a bit for this period, which
should limit severe potential with just the usual gusty
wind/frequent lightning/heavy rain with some stronger storms
where the best boundary collisions occur. The aforementioned
boundary over GA should increase convective coverage for
interior southeast GA compared to Tuesday as well.
Similar temperatures in the low to mid 90s will be expected for
areas from near I-95 and towards the coast Wednesday and into
Thursday. Further inland, the stronger southeasterly flow and
increased convective coverage closer to the front will drop temps
towards the low 90s with some upper 80s possible north and west of
Waycross by Thursday.
&&
.LONG TERM...
(Friday through next Tuesday)
Issued at 229 PM EDT Tue Jul 23 2024
The work week ends with a pretty similar pattern to Wednesday and
Thursday before some changes to the pattern synoptically. An upper
trough over the northeast US actually digs pretty far south given
the time of year by this weekend and into the start of next week,
which drops a new frontal boundary towards potentially as far
south as at least southern GA by Sunday before becoming more
diffuse. The vicinity of this boundary should certainly keep daily
convective chances high for at least the weekend, though some
drier air could make it's way far enough south to limit some of
this coverage north of about I-10 pending how far south the
boundary gets. The general flow direction also gets more uncertain
by the weekend and into Monday, depending on the same factors.
This period starts generally near climo with respect to
temperatures, though trend near to slightly below average by the
weekend and into Monday.
&&
.AVIATION...
(00Z TAFS)
Issued at 742 PM EDT Tue Jul 23 2024
Storms will linger near GNV over the next couple of hours before
dissipating. Winds will calm overnight for inland TAF sites.
Patchy fog may develop at VQQ in the pre-dawn hours. Light
southerly winds around 5 kts develop after 15Z. Winds shift to
easterly and increase to 10 kts for the coastal and JAX metro TAF
sites after 18Z as the Atlantic sea breeze shifts inland.
Scattered showers and storms will form along the sea breezes and
be in the vicinity of the TAF sites between 18-23Z.
&&
.MARINE...
Issued at 229 PM EDT Tue Jul 23 2024
The axis of Atlantic high pressure will extend its axis westward
across the northeast Florida waters through tonight, creating a
prevailing south to southeasterly wind flow. Only isolated showers
and thunderstorms are possible tonight and Wednesday morning. Seas
of 3-5 feet will prevail throughout our local waters from this
evening through Thursday night. Otherwise, Atlantic high pressure
will lift northward on Wednesday and Thursday, extending its axis
across the Georgia waters. This will result in a prevailing
southeasterly wind flow throughout our local waters, with
scattered showers and thunderstorms possible.
A weakening frontal boundary will then sink into the southeastern
states late this week, causing Atlantic high pressure to shift
its axis south of our local waters, creating a prevailing south-
southwesterly flow pattern. Coverage of showers and thunderstorms
will gradually increase across our local waters late this week and
into the upcoming weekend. Seas of 2-4 feet are forecast
throughout our local waters from Friday through the weekend. This
frontal boundary will likely cross our local waters on Saturday
night and Sunday, with high pressure wedging down the southeastern
seaboard resulting in northeasterly winds by late in the weekend.
Rip Currents: Prevailing onshore winds will combine with a
persistent easterly ocean swell to create a moderate rip current
risk at all area beaches this afternoon. Onshore winds will
prevail through Thursday, with a slight increase in surf heights
that will keep a moderate risk in place at all area beaches
through at least Friday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 74 92 73 90 / 30 70 60 90
SSI 80 90 78 90 / 10 60 50 70
JAX 76 93 76 93 / 20 70 60 70
SGJ 77 92 77 92 / 20 60 40 60
GNV 74 93 73 93 / 50 70 60 70
OCF 73 94 74 94 / 60 70 60 70
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Jul 23, 6:09 PM EST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
709 PM EDT Tue Jul 23 2024
FLZ140-240-232345-
Central Marion FL-Eastern Marion FL-
709 PM EDT Tue Jul 23 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MARION COUNTY THROUGH
745 PM EDT...
At 708 PM EDT, Doppler radar was tracking a strong thunderstorm
was about 6 miles north of Lynne, moving west at 15 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Fort McCoy and Burbank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2936 8181 2921 8184 2921 8212 2937 8209
TIME...MOT...LOC 2308Z 092DEG 12KT 2929 8189
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Jul 23, 6:32 PM EST, 58 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
732 PM EDT Tue Jul 23 2024
FLZ136-240-340-240000-
Eastern Alachua FL-Central Marion FL-Western Marion FL-
732 PM EDT Tue Jul 23 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHERN ALACHUA AND NORTH
CENTRAL MARION COUNTIES THROUGH 800 PM EDT...
At 732 PM EDT, Doppler radar was tracking a strong thunderstorm
just east of Sparr, or near Fort McCoy, moving west at 20 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Citra, Sparr, Anthony, Reddick, McIntosh, Lowell, and Burbank.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2934 8197 2926 8198 2927 8223 2939 8226
2950 8224
TIME...MOT...LOC 2332Z 106DEG 16KT 2933 8204
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHYSpecial weather statement, Jul 23, 6:36 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
736 PM EDT Tue Jul 23 2024
FLZ136-140-237-240-240000-
Eastern Alachua FL-Central Marion FL-Western Putnam FL-
Eastern Marion FL-
736 PM EDT Tue Jul 23 2024
...A STRONG THUNDERSTORM WILL IMPACT EAST CENTRAL ALACHUA...NORTH
CENTRAL MARION AND WEST CENTRAL PUTNAM COUNTIES THROUGH 800 PM EDT...
At 736 PM EDT, Doppler radar was tracking a strong thunderstorm over
Orange Springs, or 8 miles northeast of Fort McCoy, moving northwest
at 20 mph.
HAZARD...Wind gusts 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Interlachen, Hawthorne, Orange Springs, Hog Valley, Johnson, and
Mannville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2944 8183 2940 8192 2958 8213 2965 8201
2968 8188 2956 8184
TIME...MOT...LOC 2336Z 151DEG 19KT 2948 8191
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SHASHYSpecial weather statement, Jul 23, 6:48 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
748 PM EDT Tue Jul 23 2024
GAZ151-152-250-240015-
Pierce GA-Brantley GA-Northern Ware GA-
748 PM EDT Tue Jul 23 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN PIERCE...WESTERN
BRANTLEY AND EAST CENTRAL WARE COUNTIES THROUGH 815 PM EDT...
At 747 PM EDT, Doppler radar was tracking a strong thunderstorm over
Fort Mudge, or 9 miles south of Blackshear, moving north at 15 mph.
HAZARD...Wind gusts 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Blackshear, Patterson, Offerman, Braganza, and Fort Mudge.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3138 8204 3137 8204 3137 8203 3136 8201
3136 8200 3109 8212 3110 8226 3141 8231
3141 8212
TIME...MOT...LOC 2347Z 187DEG 15KT 3117 8219
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SHASHYSpecial weather statement, Jul 23, 6:58 PM EST, 32 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
758 PM EDT Tue Jul 23 2024
FLZ031-136-232-236-237-240-340-240030-
Eastern Alachua FL-Western Alachua FL-Central Marion FL-
Western Clay FL-Western Marion FL-Western Putnam FL-Bradford FL-
758 PM EDT Tue Jul 23 2024
...STRONG THUNDERSTORMS WILL IMPACT SOUTHEASTERN BRADFORD...EASTERN
ALACHUA...NORTHWESTERN MARION...NORTHWESTERN PUTNAM AND SOUTHWESTERN
CLAY COUNTIES THROUGH 830 PM EDT...
At 758 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Florahome to near Anthony. Movement was
northwest at 30 mph.
HAZARD...Wind gusts 40 to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Gainesville, Ocala, Interlachen, Keystone Heights, Melrose, Citra,
Hawthorne, University Of Florida, Sparr, and Florahome.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2926 8241 2948 8241 2949 8247 2993 8219
2971 8184 2949 8193 2919 8213
TIME...MOT...LOC 2358Z 117DEG 26KT 2970 8191 2927 8215
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SHASHYSpecial weather statement, Jul 23, 7:30 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
830 PM EDT Tue Jul 23 2024
FLZ136-236-240-340-240100-
Eastern Alachua FL-Western Alachua FL-Central Marion FL-
Western Marion FL-
830 PM EDT Tue Jul 23 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN ALACHUA AND
NORTHWESTERN MARION COUNTIES THROUGH 900 PM EDT...
At 830 PM EDT, Doppler radar was tracking a strong thunderstorm near
Cross Creek, or near Citra, moving west at 20 mph.
HAZARD...Wind gusts around 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
University Of Florida, Cross Creek, Rochelle, Micanopy, Reddick,
McIntosh, Flemington, and Lowell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2932 8215 2936 8241 2948 8241 2949 8246
2966 8239 2957 8209
TIME...MOT...LOC 0030Z 107DEG 19KT 2944 8222
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
SHASHY